Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 38, NWS Denver/Boulder, CO

October 20, 202210 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 20, 2022, 2:18 PM MDT for 10 counties in Colorado. It took effect at Oct 21, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2022, 2:18 PM MDT (20:18 UTC)
In effect from
Oct 21, 2022, 12:00 PM MDT
Expired
Oct 21, 2022, 6:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Logan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Weld County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS85 KBOU 202018
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
218 PM MDT Thu Oct 20 2022


COZ238-242-248-210430-
/O.UPG.KBOU.FW.A.0028.221021T1800Z-221022T0000Z/
/O.NEW.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
218 PM MDT Thu Oct 20 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG THE NORTHERN 
WYOMING BORDER, INCLUDING FIRE WEATHER ZONES 238, 242, AND 248...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM MDT Friday. The Fire Weather Watch is no longer
in effect.

* Affected Area...Fire Weather Zones 238, 242 and 248.

* Timing...12 pm Friday afternoon through 6 pm Friday evening.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ211-214-215-250-251-210430-
/O.NEW.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Jackson County Below 9000 Feet-Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Sedgwick County-Phillips County-
218 PM MDT Thu Oct 20 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH PARK, SOUTH
PARK, NORTHEAST COLORADO, AND NORTHERN FOOTHILLS INCLUDING FIRE
WEATHER ZONES 211, 214, 215, 250, AND 251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM MDT Friday.

* Affected Area...Fire Weather Zones 211, 214, 215, 250 and 251.

* Timing...12 PM Friday afternoon through 6 PM Friday evening. 

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
644 
WWUS85 KBOU 210149
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
749 PM MDT Thu Oct 20 2022

...CRITICAL FIRE WEATHER CONDITIONS FRIDAY...

.Gusty west winds will combine with renewed very dry conditions to
result in critical fire weather Friday afternoon for the high
valleys, foothills and far northern plains. The highest fire
danger will be found in the northern foothills and adjacent lower
elevations, where the strongest winds are expected.

COZ213-211200-
/O.EXA.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Grand and Summit Counties Below 9000 Feet-
749 PM MDT Thu Oct 20 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM MDT Friday.

* Affected Area...Fire Weather Zone 213 - Middle Park.

* Timing...12 pm Friday through 6 pm Friday.

* Winds...West 15 to 20 mph with gusts as high as 35 mph.

* Relative Humidity...12 to 17%.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ211-214-215-238-242-248-250-251-211200-
/O.CON.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Jackson County Below 9000 Feet-Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
749 PM MDT Thu Oct 20 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH
PARK, SOUTH PARK, NORTHEAST COLORADO, AND NORTHERN FOOTHILLS
INCLUDING FIRE WEATHER ZONES 211, 214, 215, 250, AND 251...

* Affected Area...North Park, South Park, northern foothills and
  far northern plains.

* Timing...12 PM Friday through 6 PM Friday.

* Winds...West 15 to 25 mph with gusts up to 40 mph for the
  northern foothills. West 10 to 20 mph, with gusts to 30 mph
  elsewhere.

* Relative Humidity...10 to 16%.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rodriguez
430 
WWUS85 KBOU 210842
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
242 AM MDT Fri Oct 21 2022

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.Gusty west winds will combine with renewed very dry conditions
to result in critical fire weather this afternoon for the high 
valleys, foothills and far northern plains. The highest fire 
danger will be found in the northern foothills and adjacent lower 
elevations, where the strongest winds are expected.

COZ211-213>215-238-242-248-250-251-212100-
/O.CON.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
242 AM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTH PARK, SOUTH PARK, NORTHEAST COLORADO, AND NORTHERN
FOOTHILLS INCLUDING FIRE WEATHER ZONES 211, 214, 215, 250, AND
251...

* Affected Area...Fire Weather Zones 211, 213, 214, 215, 238, 
  242, 248, 250 and 251.

* Timing...12 PM Friday through 6 PM Friday.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
737 
WWUS85 KBOU 211643
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1043 AM MDT Fri Oct 21 2022

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.Gusty west winds will combine with renewed very dry conditions
to result in critical fire weather this afternoon for the high
valleys, foothills and far northern plains. The highest fire
danger will be found in the northern foothills and adjacent lower
elevations, where the strongest winds are expected.

COZ211-213>215-238-242-248-250-251-220000-
/O.CON.KBOU.FW.W.0038.221021T1800Z-221022T0000Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-Sedgwick County-
Phillips County-
1043 AM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE HIGH
VALLEYS, NORTHERN FOOTHILLS, AND NORTHEASTERN PLAINS ALONG THE
WYOMING AND NEBRASKA BORDERS... FIRE ZONES 211, 213-215, 238, 
242, 248, 250, AND 251...

* Affected Area...Fire Weather Zones 211, 213, 214, 215, 238, 
  242, 248, 250 and 251.

* Timing...12 PM Friday through 6 PM Friday.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
745 
WWUS85 KBOU 212046
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
246 PM MDT Fri Oct 21 2022

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND SATURDAY...

Gusty westerly winds along with very dry conditions will continue
this afternoon with elevated to critical fire weather conditions
already observed across most of the area. Dry and breezy weather
is forecast again on Saturday across the plains, where critical
conditions are again possible.

COZ250-251-220400-
/O.NEW.KBOU.FW.W.0039.221022T1700Z-221023T0100Z/
/O.CON.KBOU.FW.W.0038.000000T0000Z-221022T0000Z/
Sedgwick County-Phillips County-
246 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR NORTHEASTERN COLORADO
INCLUDING SEDGWICK AND PHILLIPS COUNTIES, FIRE ZONES 250 AND 251...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FAR NORTHEASTERN COLORADO, FIRE
ZONES 250-251...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Saturday.

* Affected Area...Fire Weather Zones 250 and 251.

* Timing...Until 6PM Friday, and from 11 AM until 7 PM MDT
  Saturday.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ241-245>247-249-220400-
/O.NEW.KBOU.FW.W.0039.221022T1700Z-221023T0100Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
246 PM MDT Fri Oct 21 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND EASTERN
PLAINS... FIRE ZONES 241, 245-247, AND 249...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 7 PM MDT Saturday.

* Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249.

* Timing...11 AM Saturday morning until 7 PM MDT Saturday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-220400-
/O.NEW.KBOU.FW.A.0029.221022T1700Z-221023T0100Z/
/O.CON.KBOU.FW.W.0038.000000T0000Z-221022T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
246 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN PLAINS ALONG
THE WYOMING BORDER... FIRE ZONES 238, 242, AND 248...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
NORTHERN PLAINS ALONG THE WYOMING BORDER... FIRE ZONES 238, 242, 
AND 248...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Saturday morning through Saturday evening.

* Affected Area...Fire Weather Zones 238, 242 and 248.

* Timing...Until 6 PM Friday. Fire Weather Watch in effect from 11
  AM Saturday until 7 PM Saturday evening.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ211-213>215-220000-
/O.CON.KBOU.FW.W.0038.000000T0000Z-221022T0000Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
246 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH VALLEYS AND
NORTHERN FOOTHILLS... FIRE ZONES 211, 213, 214, AND 215...

* Affected Area...Fire Weather Zones 211, 213, 214 and 215.

* Timing...Until 6 PM Friday.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Above normal temperatures, low relative humidity, 
  and breezy conditions could lead to rapid fire spread for 
  ready to burn fuels. Avoid any burning or outdoor activities 
  that may produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ243-244-220400-
/O.NEW.KBOU.FW.A.0029.221022T1700Z-221023T0100Z/
Central and South Weld County-Morgan County-
246 PM MDT Fri Oct 21 2022

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MORGAN AND
SOUTHERN WELD COUNTIES... FIRE ZONES 243 AND 244...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Saturday morning through Saturday evening.

* Affected Area...Fire Weather Zones 243 and 244.

* Timing...From 11 AM Saturday until 7 PM Saturday evening.

* Winds...Southwest 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 20, 11:50 AM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 20, 11:50 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1150 AM MDT Thu Oct 20 2022

.UPDATE...
Issued at 1036 AM MDT Thu Oct 20 2022

Quiet morning with mostly clear skies and light winds in most areas.
Temperatures are warming nicely over the lower elevations into the
50s and 60s. Temperatures in most areas are sitting a touch warmer
than at this time yesterday which is on track for today's highs
being a degree or two higher than yesterday. No changes were
needed. Dry again today with the main concern being elevated to
near-critical fire weather conditions this afternoon, mainly along
the northern border areas.

&&

.SHORT TERM...(Today and tonight)
Issued at 247 AM MDT Thu Oct 20 2022

Upper level ridge that's been centered to the west of Colorado
will start to break down today and shift southeast over the
Central and Southern Rockies. Airmass warms a few more degrees
today with highs in the upper 70s to lower 80s across northeast
Colorado. Cross sections continue to show a very dry airmass over
the region. Other than a few high clouds today, clear skies will
prevail once again. With the ridge moving across the region today,
winds will be weaker.

The ridge axis moves southeast of Colorado tonight and an
increasing west-northwest flow aloft will replace it. The increase
in winds aloft and lowering surface pressure across the plains
will result in gusty winds across the Front Range Foothills and
Mountains where gusts to 40 mph will be possible, mainly after
midnight. Overnight lows across the Front Range and eastern plains
will be mild for this time of year with lows in the 40s.

.LONG TERM...(Friday through Wednesday)
Issued at 247 AM MDT Thu Oct 20 2022

On Friday, there will be a moderate westerly flow aloft which
will gradually shift more southwest by early Saturday in response
to incoming system from the Pacific Northwest. Another dry and
warm day in store for Northern Colorado with readings in the upper
70s to around 80 degrees again. Main concern will be potential
for critical fire conditions (see fire discussion below) with low
humidities and gusty winds across portions of the plains. Cross
sections showing increasing westerly mountain top flow Friday and
Friday night with cross barrier flow 40-50kt by Friday evening and
some weak mountain top stability developing. This will result in
gusty winds at times over wind prone areas and resulting in warmer
overnight lows Friday night over foothills and adjacent plains.

On Saturday and Saturday night, the upper trof approaches Colorado
with initial good agreement amongst the models. Daytime Saturday
looks dry and warm for much of the area but expect increasing
showers from west to east over the mountains Saturday night and
early Sunday. The mountain top flow is southwest initially through
early Sunday and will favor northern mountain areas, especially
through Jackson county. An associated cold front moves southward
over lower elevations Sunday afternoon which may provide a brief
period of upslope flow and showers through Sunday evening.
Temperatures will still be warm enough for rain on the plains. There
could be enough cooling Sunday night for a few snow showers over the
Palmer Divide if there is still enough moisture around.

On Sunday and Monday, there is less overall confidence in model
tracks of this system. The European/GFS solutions are generally
similar as they lift the system out across Wyoming and the
northern high plains through Monday. However, Canadian continues
to be the outlier by phasing more energy into the southern branch
with a closed low over near the Four Corners region by early
Monday. For now will be following a closer course for the northern
track. Main impacts will be over the mountains with accumulating
snowfall on Sunday and Sunday night as the snow level lowers to
8000 feet by late in the day on Sunday and then down to 6000 feet
by Monday morning. Preliminary snowfall for the mountains looks to
be advisory type amounts of 3-8 inch range by late Sunday night.
Monday will be generally drying out but continued snow showers in
the mountains with still moisture in a northwest orographic flow.

Drier conditions along with a slow warming trend for Tuesday and
Wednesday of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1150 AM MDT Thu Oct 20 2022

VFR conditions are expected for the TAF period. Light winds
continue through the afternoon and early evening period with a
southerly component. Winds return to southerly drainage overnight
at 08-12 kts. SSW/SW winds Friday morning becoming WNW in the
afternoon at 09-14 kts with gusts up to 20 kts possible. BJC may
see a few higher gusts being closer to the foothills.

&&

.FIRE WEATHER...
Issued at 247 AM MDT Thu Oct 20 2022

Expect near critical fire weather conditions on Friday afternoon,
especially over our northern border areas on the plains. These
areas will see low humidities and gusty winds up to 35 mph.
Further south across the plains, winds will be a little less,
generally under 20 mph. Will issue a fire weather watch for our
northern border areas on the plains only.

For Saturday, elevated fire conditions expected again but winds will
be more spotty so no hilites for now on Saturday. Cooler
temperatures and a chance of showers return for Sunday through
early next week for a reduction of fire concerns.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Friday afternoon for COZ238-242-248.

&&

UPDATE...Mensch
SHORT TERM...Meier
LONG TERM...Entrekin
AVIATION...Mensch
FIRE WEATHER...Entrekin
Hazardous weather outlook, Oct 20, 10:54 AM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1054 AM MDT Thu Oct 20 2022

COZ030>051-211700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1054 AM MDT Thu Oct 20 2022

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm and very dry conditions will prevail again today. Elevated
fire weather conditions are possible with areas of near-critical along
the northern border areas this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dry and warm weather will continue through Saturday. The
continued dry weather, in combination with gusty winds, will lead
to near critical fire weather conditions during the afternoon
hours across portions of the plains of northeast Colorado.

A pattern change is coming this weekend, which will bring
accumulating snow to portions of the high country from Saturday
night through early Monday along with colder temperatures. Across
the plains, a cold front will bring cooler temperatures for Sunday
and Monday along with a chance of showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 2:56 AM MDTFire Weather WatchBOULarimer, Logan, Weld11 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.